Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Concerning continuous images of rim-metrizable continua

Author: H. Murat Tuncali
Journal: Proc. Amer. Math. Soc. 113 (1991), 461-470
MSC: Primary 54C10; Secondary 54F05, 54F15
MathSciNet review: 1069694
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Mardesic (1962) proved that if $ X$ is a continuous, Hausdorff, infinite image of a compact ordered space $ K$ under a light mapping in the sense of ordering, then $ \omega (X) = \omega (K)$. He also proved (1967) that a continuous, Hausdorff image of a compact ordered space is rim-metrizable. Treybig (1964) proved that the product of two infinite nonmetrizable compact Hausdorff spaces cannot be a continuous image of a compact ordered space.

We prove some analogues of these results for continuous Hausdorff images of rim-metrizable spaces.

References [Enhancements On Off] (What's this?)

  • [1] R. Engelking, General topology, PWN, Warszawa, 1977. MR 0500780 (58:18316b)
  • [2] K. Kuratowski, Topology, Vol. II, Academic Press, New York, 1968. MR 0259835 (41:4467)
  • [3] S. Mardešić, Locally connected, ordered and chainable continua, Rad Jugoslav. Akad. Znan. Umjet. 319 (1960), 161-166.
  • [4] -, Continuous images of ordered compacta, the Suslin property and Diadic compacta, Glas. Math. Ser. III 17 (1962), 3-25. MR 0158366 (28:1591)
  • [5] -, Images of ordered compacta are locally peripherally metric, Pacific, J. Math. 23 (1967), 557-568. MR 0221478 (36:4530)
  • [6] L. B. Treybig, Concerning continuous images of compact ordered spaces, Proc. Amer. Math. Soc. 15 (1964), 866-871. MR 0167953 (29:5218)
  • [7] H. M. Tuncali, Analogues of Treybig's product theorem, Proc. Amer. Math. Soc. 108 (1990), 855-858. MR 931738 (90e:54081)
  • [8] G. T. Whyburn, Analytic topology, Amer. Math. Soc. Colloq. Publ., vol. 27, Amer. Math. Soc., Providence, RI, 1942. MR 0007095 (4:86b)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54C10, 54F05, 54F15

Retrieve articles in all journals with MSC: 54C10, 54F05, 54F15

Additional Information

Article copyright: © Copyright 1991 American Mathematical Society

American Mathematical Society